MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number CNA25
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dyspnea (1816); Fever (1858); Thrombosis (2100)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note this device was implanted in a (b)(6) patient.A biological valve was originally chosen by the patient after being presented with the option of biological or mechanical option.As per crown prt ifu-warning and precautions "clinical experience described in the medical literature suggests that juvenile patients or patients who are undergoing chronic hemodialysis, who have parathyroid disease or impaired calcium metabolism, or who are 55 years of age or less may experience accelerated calcification of bioprosthetic heart valves." device not yet returned to manufacturer.
 
Event or Problem Description
On (b)(6) the manufacturer was notified of the following event: a crown prt pericardial heart valve size 25mm that was implanted on (b)(6) 2017 was explanted on (b)(6) 2017 due to thrombosis.Prior to explant the patient presented with fever, clots in legs and shortness of breath.Patient medication included eloquis then aspirin.The patient was of normal body habitus as per physician.All blood cultures performed were (b)(6) and there was no evidence of endocarditis.After explant of the crown device a carbomedics top hat mechanical heart valve size (b)(6) was then implanted.The patient is on ecmo at present.
 
Additional Manufacturer Narrative
The partial manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna25, s/n #(b)(4), were pulled and reviewed by quality engineering at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.Visual examination of the returned valve revealed damage to the prosthesis including a leaflet tear and cuts related to the surgical procedure.The leaflet tear likely caused a minor degree of insufficiency, and some thrombus deposition.X-ray analysis showed no calcification of the valve.Histological analysis revealed the presence of inflammatory cells, thrombus depositions, and gram-positive bacteria inside the pericardium, indicating the onset of infective endocarditis in the acute phase.The investigations performed revealed the absence of structural valve deterioration or other indicators of valve failure.The thrombus formation requiring valve explant is therefore likely attributable to infection and patient factors, although limited patient information was available.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7007036
Report Number3004478276-2017-00183
Device Sequence Number11163124
Product Code LWR
UDI-Device Identifier00896208000535
UDI-Public(01)00896208000535(240)CNA25(17)190831
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model NumberCNA25
Device Catalogue NumberCNA25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer11/23/2017
11/30/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/12/2017
12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR